Apr 11, 2004
my question is of the intitial start on medication, I will begin a regimen of combivir 300mg bid and kelettra 30 mg bid or tid,(for the first 30 days) I heard they are overwhelming to the patient is this true? I would also like to know if this is a good start off combination or is their another group of meds better for this disease. finally, is there any group that may help with getting medications they are so expensive. mexico,canada,etc.
| Response from Dr. Young
Thanks for your question.
Combivir (AZT/3TC) and lopinavir/ritonavir (Kaletra) is a highly recommended starting regimen for persons with HIV infection. The regimen is generally well tolerated, but can cause gastrointestinal upset in the first weeks. Other usually mild side effects can include headache and nausea. Taking care to take the medications with food can really offset the side effects.
For some persons the side effects can persist and can prompt treatment switches-- we are fortunate to have a number of options, including alternative medications of all treatment classes.
There are a number of mechanisms to assist with getting medications for those who cannot aford to purchase (nearly everyone) or don't have sufficient insurance to cover the costs. I'd ask you to speak to your local AIDS service organization (see asofinder.com) for help.
Good luck, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Blisters After Insertive Anal Sex Without Condom Does It Mean I Have HIV
- Cold Feet After Erotic Massage Worried I Have HIV
- Enlarged Lymph Nodes After Eating Sperm Worried I Have HIV
- Groin Pain After Vaginal Sex Without Condom Does It Mean I Have HIV
- Testicular Pain After Receptive Anal Sex With Condom Does It Mean I Have HIV
- Vaginal Discharge After Oral Sex With No Protection Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.